MedRead Journal of Addiction Science

Focus on Addictions and Mental Health Problems

Tramadol-induced hypertensive crises, acute pulmonary edema, serotonin syndrome, and death in the beggar abused patient; a case report

Published on: 2020-04-16

Abstract

Rationale: Drug adverse effects are sometimes very serious and fatal. Hypertensive emergency and acute pulmonary edema may be a risk and anxious side effects. Serotonin syndrome is a well-known critical and dangerous medical presentation. Patient concerns: A 35-year-old, a beggar female patient presented to the emergency department with a hypertensive emergency, acute pulmonary edema, and serotonin syndrome post-an overdose of oral tramadol. Interventions: Electrocardiography, oxygenation, and intravenous frusemide. Diagnosis: Tramadol-induced hypertensive crises, acute pulmonary edema, and death. Outcomes: Clinical deterioration ending with sudden death. Lessons: Hypertensive emergency, acute pulmonary edema, and serotonin syndrome may be occurring post-overdose of oral tramadol. This abnormal presentation considered a bad result of illegal use of abuse drug like tramadol.

Keywords

Tramadol; Hypertensive crises; Acute pulmonary edema; Death; The beggar; Serotonin syndrome